Ask a doctor

Lump in Upper Lip 2 Years Post Restylane, Is This Permanent?

It's been over 2 years and I still have a lump from an upper lip injection of restylane. The doctor went too shallow as it appeared right away...what should I do? Will this disolve with more time?

Doctor Answers (7)

Lump in lip after filler

+1

At two years, it is highly unusual to have filler still present although not completley unheard of.  If it is restylane, hyaluronidase will help.  If not it may be a granuloma and may need direct excision.


Manhattan Plastic Surgeon
4.5 out of 5 stars 15 reviews

Lump in the lip

+1

Greetings~

If the lump in your lip is Restylane, a simple injection of hyaluronidase/Vitrace will dissolve it almost instantly.  Don't wait any longer to have it evaluated and treated by someone experienced in doing this.  Your lump could be gone before you know it.

Good luck~

Dr. Grant Stevens

Grant Stevens, MD
Los Angeles Plastic Surgeon
4.5 out of 5 stars 65 reviews

Hyaluronidase is very useful to touch up any bumps following lip augmentation with Restylane

+1

Hyaluronidase is very useful to touch up any bumps following lip augmentation with Restylane. I would be surprised if hyaluronic acid filler like Restylane is still around two years following lip augmentation. However, you'll receive a definitive answer if hyaluronidase (Vitrase) resolves this issue for you. Most injectors will have this product available for use in the office. It might also take a couple of small injections to completely resolve the issue.

Thank you for your question.

Stephen Weber MD, FACS

Stephen Weber, MD, FACS
Denver Facial Plastic Surgeon
5.0 out of 5 stars 34 reviews

You might also like...

Lumps from Restylane or Juvederm can be reduced in 24 hours

+1

with a simple injection of hyaluronidase.  Your dermatologic surgeon can examine the area to see if the lump is due to actual product still retained in the skin.  If there is product a simple injection with hyaluronidase will improve it overnight.  Best to you,

Carolyn Jacob, MD
Chicago Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

Lump from Restylane

+1

In theory this will dissolve with time, but that could be an extended amount of time seeing as you still have it from Restylane injections two years ago. I would recommend you see a board-certified dermatologist or plastic surgeon who regularly injects hyaluronidase and can assess the lump. If it is Restylane, they hyaluronidase can dissolve it quickly.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

Don't wait for this to dissolve.

+1

Consider having this injected with the enzyme hyaluronidase.  The HA fillers can persist much longer than initially thought.  So when something is going on, please do not wait for it to resolve on its own.  The advantage of these fillers is that they can be adjusted after the fact.

Kenneth D. Steinsapir, MD
Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 14 reviews

If it is Restylane®, hyaluronidase will dissolve it

+1

There are many things that can cause lumps in the lips.

If it is Restylane®, hyaluronidase will dissolve it.

You should be assessed by a physician who is familiar with fillers, and who has hyaluronidase in their office. [Having hyaluronidase in-office ready for use is a pretty reliable sign that you are dealing with a well informed, careful, experienced filler physician.]

Kevin C. Smith, MD
Niagara Falls Dermatologic Surgeon
4.0 out of 5 stars 2 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.